any one who got off of omeprazole? how long will this rebound effect last?

Posted , 7 users are following.

i am being off of omeprazole for 3 weeks and still feel horrible. nausea every morning aciid refulex a couple houra after earing and burning stomach. i am taking dgl and probiotics. anyome have any advise on how long will this last. i don’t want to go back to omeprazole since that gave me side effects too was feeling bloated after earing and stomach upset. and also because they prescripted me omeprazole because doctor thought i had silent reflux due to a lump in my throat. i never had stomach issues or acid reflex before starting omeprazole. 

0 likes, 3 replies

Report Reply

3 Replies

  • Posted

    Hi, taking probiotics is good, you want the multi strain ones, bifidobacterium ones seem to have a lot of benefits according to what you read, in a strange way trying to reduce stomach acid might cause acid reflux, many people say you want apple cider vinegar which is real acidic, I think they put a tablespoon or two in a glass of water, they'll be info online,

    Report Reply
  • Posted

    You should have tapered off using omeprazole slowly to avoid this problem. You could try using ranitidine/Zantac in the meantime - it reduces acid protection but has a different mechanism and tends to have fewer side effect. What you describe is very common with omeprazole.
    Report Reply
  • Posted

    I feel your pain... I was prescribed omeprazole for acid reflux and it took away the pain, but made me throw up blood and stomach bile.

    My acid reflux has almost completely gone thanks to having a glass of water with a bottle capful of organic cider vinegar in it first thing after I get up every morning, so I would recommend that. I also drink a some water kefir every other day, which helps with the acid reflux/general stomach bloating/cramps.

     

    Report Reply

Join this discussion or start a new one?

New Discussion Reply

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

counter